Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 11, 2011, 3:16 PM MDT for Niobrara County, Wyoming. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 3:16 PM MDT (21:16 UTC)
- Expired
- Jul 11, 2011, 3:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 157 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 3:21 PM MDT | TSTM WND GST 60 | 11 N Lance Creek, WY | VERY HEAVY RAIN WITH DIME SIZED HAIL. WINDS OF 50 TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 2:07 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318
WUUS55 KCYS 112116
SVRCYS
WYC027-112200-
/O.NEW.KCYS.SV.W.0121.110711T2116Z-110711T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
316 PM MDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 400 PM MDT
* AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES NORTH OF LANCE CREEK...OR 32 MILES NORTH OF LUSK...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LANCE CREEK AND REDBIRD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4331 10405 4324 10404 4284 10425 4307 10482
4340 10460
TIME...MOT...LOC 2116Z 304DEG 23KT 4321 10459
WIND...HAIL 60MPH 1.00IN
$$
CLAYCOMB2 follow-up statements
895
WWUS55 KCYS 112135
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT MON JUL 11 2011
WYC027-112200-
/O.CON.KCYS.SV.W.0121.000000T0000Z-110711T2200Z/
NIOBRARA WY-
335 PM MDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
NIOBRARA COUNTY UNTIL 400 PM MDT...
AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF REDBIRD...OR 27 MILES NORTH OF LUSK...MOVING SOUTHEAST
AT 25 MPH.
IN ADDITION...AT 321 PM...60 MPH WINDS AND DIME SIZED HAIL WAS
REPORTED 11 MILES NORTH OF LANCE CREEK WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
REDBIRD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4311 10467 4331 10458 4331 10405 4324 10404
4284 10425
TIME...MOT...LOC 2135Z 303DEG 22KT 4315 10446
WIND...HAIL 60MPH 1.00IN
$$
CLAYCOMB979
WWUS55 KCYS 112145
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT MON JUL 11 2011
WYC027-112155-
/O.CAN.KCYS.SV.W.0121.000000T0000Z-110711T2200Z/
NIOBRARA WY-
345 PM MDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NIOBRARA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WARNING THAT PROMPTED THE WARNING HAS BEEN
UPGRADED TO A TORNADO WARNING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
LAT...LON 4311 10467 4331 10458 4331 10405 4324 10404
4284 10425
TIME...MOT...LOC 2145Z 303DEG 22KT 4312 10439
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:03 PM MDT, 13 minutes earlier.
Area forecast discussion, Jul 11, 3:03 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 303 PM MDT MON JUL 11 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY TODAY IS SHAPING UP TO BE A VERY ACTIVE DAY ACROSS THE FORECAST AREA. THUNDERSTORMS ARE BECOMING QUITE NUMEROUS WITH THE ENVIRONMENT BECOMING MORE AND MORE FAVORABLE FOR SEVERE THUNDERSTORMS. SFC OBS SHOW A PLUME OF SFC MOISTURE NOSING ITS WAY INTO THE PANHANDLE AND EAST CENTRAL WYOMING. CHADRON DEW POINT OF UPPER 60S PAINTS THE PICTURE OF A VERY JUICY AIRMASS IN THE NORTHERN PANHANDLE REGION. ERRANT CLOUD COVER ACROSS THE AREA IS KEEPING THINGS CAPPED EARLY ON...BUT STORMS ARE FIRING IN SIOUX COUNTY SO CAP LOOKS TO BE WEAKENING. BULK SHEAR INCREASING TO 35 TO 50 KT FROM SOUTH TO NORTH WILL HELP ORGANIZE THESE STORMS WITH SOME BECOMING SUPERCELLULAR. NAM FORECASTED 0 TO 1 KM HELICITY ALONG WITH HODOGRAPHS ACROSS NIOBRARA COUNTY AND INTO THE NORTHERN NEBRASKA PANHANDLE SUPPORT THE IDEA THAT AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION IN THIS AREA AS WELL. MODELS ARE CONSISTENT WITH PRODUCING A LOT OF QPF OUT OF THESE STORMS...SO LOCALIZED FLASH FLOODING MAY BECOME AN ISSUE FOR ANY SLOW MOVING STORMS. BUT IN GENERAL THINK THAT THE THREAT WILL BE MINIMIZED DUE TO FASTER GENERAL STORM MOTIONS TO THE NORTHEAST...IN ADDITION TO FAIRLY DRY ANTECEDENT CONDITIONS. THE FOCUS FOR THE HEAVIEST RAIN WILL BE EAST OF A LINE FROM BILL TO CHEYENNE. WEAK ENERGY ALOFT AND STRONG UPSLOPE FLOW IN THE LOW LEVELS WILL MAINTAIN CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE NIGHT ACROSS THE EASTERN ZONES...AS WELL AS THE HIGH COUNTRY. IN BETWEEN STORMS OUT EAST...VERY MOIST AIRMASS WILL LIKELY ALLOW FOR PATCHY FOG TO DEVELOP ACROSS THE EASTERN ZONES AS WELL. PATTERN REMAINS VERY SIMILAR FOR TUESDAY...EXCEPT THE UPPER JET WILL SHIFT FURTHER NORTH SO WILL LOSE SOME OVERALL SHEAR. A DISTURBANCE ALOFT WILL MOVE ACROSS WYOMING IN THE AFTERNOON...AND WITH CONTINUED MOIST SOUTHEASTERLY FLOW AT THE SFC...DEEP LAYER MOISTURE WILL ADVECT FURTHER WEST TOWARD THE LARAMIE RANGE. THUS WILL SEE A SHIFT OF STORM INITIATION OVER THE LARAMIE RANGE...WITH AGAIN VERY HEAVY RAIN EXPECTED OUT OF THESE THUNDERSTORMS. WILL WAIT UNTIL AFTER TODAY'S EVENT TO DIAGNOSE THE MAIN AREA FOR FLASH FLOOD THREAT AS TOMORROWS HEAVIEST RAINFALL MAY AGAIN FALL OVER FAIRLY UNSATURATED SOILS. AGAIN EXPECT MUCH OF THE ACTIVITY TO PERSIST THROUGH THE NIGHT WITH PATCHY FOG LIKELY IN BETWEEN STORMS. WEDNESDAY LOOKS TO BEGIN A DRYING TREND AS THE UPPER LEVEL RIDGE AMPLIFIES AND SHIFTS THE TRACK OF SHORTWAVES TO THE WEST. THE LEE TROUGH WILL BEGIN TO SHIFT EAST AS WELL...THUS REINTRODUCING DRIER AIR AT THE SURFACE INTO THE PLAINS. TEMPERATURES WILL ALSO BE WARMER ON WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY THE 12Z NUMERICAL MODEL GUIDANCE OFFERED LITTLE CHANGE FROM THE 00Z AND 06Z RUNS. THEREFORE...WILL NOT MAKE ANY WHOLESALE CHANGES TO THE EXTENDED PERIOD GRIDS. THE MAIN UPPER LEVEL FEATURES DURING THE MEDIUM RANGE WILL BE A RIDGE OVER THE PLAINS AND TROUGHS OVER THE WEST AND NORTHEAST CONUS. THE UPPER RIDGE IS PROGGED TO BUILD NORTHWARD INTO THE CENTRAL PLAINS LATER THIS WEEK INTO THE UPCOMING WEEKEND. 700 MB TEMPERATURES WILL REMAIN ABOVE 12C...WITH THE WARMEST TEMPERATURES (16 TO 18C) FROM FRIDAY THROUGH SUNDAY. EXPECT HIGHS IN THE UPPER 80S TO MIDDLE 90S EAST OF THE LARAMIE RANGE...AND 70S TO MIDDLE 80S TO THE WEST. A SURFACE LOW PRESSURE TROUGH ALONG THE LARAMIE RANGE WILL GRADUALLY DRIFT EAST ACROSS THE EASTERN FORECAST AREA THROUGH THE WEEKEND. AFTER A WET FIRST HALF OF THE WEEK...PRECIPITABLE WATER VALUES WILL LOWER TO BETWEEN ONE HALF INCH AND ONE INCH. THE MID AND UPPER LEVEL MOISTURE PLUME WILL ALSO SHIFT TO THE SOUTHEAST THURSDAY THROUGH MONDAY. THERE REMAIN SUBTLE DIFFERENCES WITH THE POSITION OF THE SUBTROPICAL MOISTURE...WITH THE ECMWF FARTHER WEST THAN THE GFS. BASICALLY TRENDED TOWARD A ECMWF/GFS COMPROMISE WITH WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE CWA EACH DAY. WITH LESS MOISTURE ALOFT TO WORK WITH...LIGHTER RAINFALL AMOUNTS ARE EXPECTED. GUSTY SOUTHWEST WINDS WILL PRIMARILY AFFECT AREAS WEST OF THE LARAMIE RANGE EACH AFTERNOON. && .AVIATION...18Z TAF ISSUANCE SHOWERS AND SCATTERED TSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS THE AREA THROUGH THIS EVENING. BRIEF PERIODS OF MVFR VISIBILITY IN LOCALLY HEAVY RAIN ALONG WITH VARIABLE WIND GUSTS TO 40 KT ARE EXPECTED WITH THE TSTORMS. OTHERWISE VFR OUTSIDE OF THE CONVECTION WITH PREVAILING SOUTHERLY WINDS AROUND 10 KNOTS. UPSLOPE LOW LEVEL FLOW AND MOISTURE FROM RAINFALL WILL LIKELY LEAD TO MVFR VISIBILITY IN PATCHY FOG AND IFR CEILINGS FOR AREAS EAST OF THE LARAMIE RANGE...ESPECIALLY IN THE NEBRASKA PANHANDLE FROM LATE TONIGHT THROUGH MID MORNING TUESDAY. MVFR CEILINGS WILL LIKELY LINGER THROUGH MIDDAY FOR THE PANHANDLE TERMINALS. && .FIRE WEATHER... MINIMAL FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE EARLY PART OF THIS WEEK. DECENT CHANCES FOR MAINLY AFTERNOON AND NIGHTTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS MONSOONAL MOISTURE CONTINUES TO RIDE OVER THE REGION. A WARMER AND DRIER PATTERN WITH BREEZY SOUTHWEST WINDS WEST OF THE LARAMIE RANGE WILL BEGIN THURSDAY AS THE UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL PLAINS. && .HYDROLOGY... CANCELLED THE FLOOD WARNING FOR THE UPPER NORTH PLATTE RIVER NEAR SINCLAIR AS THE RIVER HAS FALLEN JUST BELOW FLOOD STAGE...AND WILL CONTINUE SLOWLY FALLING THIS WEEK. FLOOD WARNINGS REMAIN IN EFFECT FOR THE UPPER NORTH PLATTE AT SARATOGA THROUGH TUESDAY AFTERNOON ...AND LARAMIE RIVER AT LARAMIE THROUGH THIS EVENING. THE GENERAL TREND ON ALL RIVERS AND STREAMS IN THE CWA WILL BE SLOWLY FALLING WATER LEVELS THROUGH THIS WEEKEND. MONSOONAL MOISTURE WILL CONTINUE TO RESULT IN AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY. THE ACTIVITY WILL BE LESS WIDESPREAD AND PRODUCE LIGHTER RAINFALL AMOUNTS OVER THE SOUTHEAST HALF OF THE CWA WEDNESDAY THROUGH THE WEEKEND. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL TODAY AND TUESDAY AND MAY PRODUCE BRIEF RISES IN AREA RIVERS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RJM LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jul 11, 11:16 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1116 AM MDT MON JUL 11 2011 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 121715- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1116 AM MDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BETWEEN 2 PM AND 8 PM. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE ACROSS PORTIONS OF THE NORTHERN AND EASTERN AREAS...INCLUDING NIOBRARA COUNTY IN WYOMING AND THE NORTHERN HALF OF THE NEBRASKA PANHANDLE. HEAVY RAINFALL UP TO THREE-QUARTERS OF AN INCH ARE POSSIBLE WITH THESE STORMS AS WELL. AREAS OF FOG WILL FORM AFTER MIDNIGHT MAINLY OVER THE PANHANDLE WITH VISIBILITIES REDUCED TO BETWEEN 1 AND 2 MILES .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREAS OF FOG WILL PERSIST THROUGH MID MORNING TUESDAY OVER THE PANHANDLE. OTHERWISE...THUNDERSTORMS WILL BE LIKELY TUESDAY AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN...HAIL AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING FOR THE AREA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103>106-109>117-121715- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 1116 AM MDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER THE HIGH COUNTRY THIS AFTERNOON. THE ACTIVITY WILL MOVE TO THE NORTHEAST THROUGH 8PM. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH AND A PERIOD OF HEAVY RAINFALL. MANY LOCATIONS WILL RECEIVE BETWEEN ONE TENTH AND ONE THIRD OF AN INCH OF RAINFALL. MINOR FLOODING WILL CONTINUE TODAY AND TONIGHT ON THE UPPER NORTH PLATTE RIVER AT SARATOGA AND THE LARAMIE RIVER AT LARAMIE. THESE LOCATIONS SHOULD FALL BELOW FLOOD STAGE LATE TONIGHT OR TOMORROW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE LIKELY TUESDAY AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN...HAIL AND STRONG WIND GUSTS. ISOLATED WEAKER LATE DAY THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY THROUGH SUNDAY. VERY WARM AND DRY CONDITIONS AND GUSTY DAYTIME SOUTHWEST WINDS WILL HEIGHTEN FIRE WEATHER CONCERNS OVER THE LOWER ELEVATIONS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 11, 1:31 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 131 PM MDT MON JUL 11 2011 WYZ101-102-112030- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 131 PM MDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CONVERSE AND NORTHWESTERN NIOBRARA COUNTIES UNTIL 230 PM MDT... AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DULL RESERVOIR...OR 49 MILES NORTHWEST OF LUSK...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MAZUR
Special weather statement, Jul 11, 1:45 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT MON JUL 11 2011 NEZ019-020-WYZ108-112045- BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE- 145 PM MDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSHEN... SOUTHWESTERN SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES UNTIL 245 PM MDT... AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAWK SPRINGS RECREATION AREA...OR 26 MILES SOUTH OF TORRINGTON...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STEGALL... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MAZUR
Local storm report, Jul 11, 2:06 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 8 NNE BURNS 41.30N 104.30W
07/11/2011 E0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Jul 11, 2:10 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND GST 17 S MORRILL 41.72N 103.92W
07/11/2011 E60 MPH SCOTTS BLUFF NE TRAINED SPOTTER
OBSVR STATED 60 PLUS MPH.
&&
BCHAPMANSpecial weather statement, Jul 11, 2:31 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 231 PM MDT MON JUL 11 2011 WYZ102-112130- NIOBRARA COUNTY WY- 231 PM MDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL 330 PM MDT... AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF MIDDLE CREEK RESERVOIR...OR 43 MILES NORTH OF LUSK...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CLAYCOMB
Special weather statement, Jul 11, 3:12 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 312 PM MDT MON JUL 11 2011 NEZ002-095-112215- DAWES NE-NORTH SIOUX NE- 312 PM MDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND NORTHERN DAWES COUNTIES UNTIL 415 PM MDT... AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF CRAWFORD...OR 24 MILES WEST OF CHADRON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITNEY LAKE... CHADRON AIRPORT... WHITNEY... DAUGHERTY
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:38 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 41 min |
| Jul 11, 3:44 PM MDT | Tornado Warning | CYS | Niobrara | 46 min |
| Jul 11, 4:24 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.